HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Mental Health (http://www.healthboards.com/boards/mental-health/)
-   -   Side effects with Seroquel? (http://www.healthboards.com/boards/mental-health/901504-side-effects-seroquel.html)

relyeatu 05-19-2012 08:00 AM

Side effects with Seroquel?
 
I have been prescribed Seroquel to help me sleep. I take anywhere from 50mg -200 mg per night depending on my mood and what's going on.

I've experienced increased appetite, weight gain, muscle spasms and nausea since I've been on it. Anyone else had the same issues with this drug?

Thx.:)

Toby706 05-19-2012 11:24 AM

Re: Side effects with Seroquel?
 
Yes I had those side effects, my doctor knocked the dose down to almost nothing-50 to 100 mg when I can't sleep and all is well. As with all meds, less is more-if you get my drift.

katlin09 05-19-2012 01:06 PM

Re: Side effects with Seroquel?
 
Unfortunately the increased appetite and weight gain are perfectly normal with Seroquel, people tend to gain quite a bit of weight with it. The nausea is also pretty common with these type of meds, if it's onset when you take the med, try taking it with a glass of milk, or with a meal. If the nausea is at other times of the day, try to keep some "absorbant, bulky" food in your stomach, nibble on dry cereal (rice chex, corn flakes, not sugary stuff) or crackers throughout the day, it can get better as time goes on and your system adjusts more to the drug.

Muscle spasms can be a serious side effect, it depends on what exactly you mean by spasms and where are you having them at? Muscle stiffness can be a sign of a serious Neuroleptic disorder and you need to let your Dr. know immediately. If the spasms are more like twitches in your facial area or limbs this could be Tardive Dyskinesia. Seroquel can cause TD, for most people once you stop the med the TD goes away, sometimes though once it's "activated" it doesn't stop. It would probably be a very good idea to contact your Dr. first thing Monday morning and let him know what's going on. This could be "nothing" but it could also be something serious that you don't want to mess around with.

If you just need a medication for sleep and not an underlying mental disorder you might try one of the typical hypnotic/sedative drugs for sleep....ambien, sonata, lunesta or there are herbals that work very well for alot of people..Melatonin, Valerian Root. And there are also several other low dose psych meds that Dr.'s commonly use for sleep issues...Trazadone, Klonipin.

I hope things improve for you soon.

Take care,

Kat

relyeatu 05-20-2012 05:00 PM

Re: Side effects with Seroquel?
 
Thank you for your post Kat. I appreciate your input as you seem to be well versed on the subject.

I'll get in touch with my doctor first thing monday morning.

Mashugana 05-22-2012 04:46 PM

Re: Side effects with Seroquel?
 
i get severe akathesia on seroquel. my pdoc wants me to take 800mgs aday. i'm having a hard time even though i'm taking adderall along with it. i'm definetly having some issues so i feel for ya!;)

Mashugana 05-22-2012 04:49 PM

Re: Side effects with Seroquel?
 
i'm taking 800mg. a day and it gives me severe akathesia. i'm taking adderall to counteract but still feeling severe jerking...ugh! i feel for ya!

TinoRock 05-30-2012 07:51 PM

Re: Side effects with Seroquel?
 
I've been taking Seroquel for many years. I never knew it had a hunger side effect, I thought the main reason for weight-gain was due to the way it can alter your blood sugar, etc. Anyway, as far as muscle spasms go, I wonder if you are experiencing "myoclonic jerking"? I get this side effect occasionally and it's super annoying. It's like having your leg or other body part "kick" all by itelf. I get it when I'm relaxed, and trying to sleep, not during the day. Might want to look into it. Good luck!

lynnlee 05-31-2012 04:28 AM

Re: Side effects with Seroquel?
 
I had those issues as well...but there is another thing to watch out for....seroquel can bring on diabetes faster...so be careful. I took it due to racing thoughts and couldnt relax enough to fall asleep. After 2 years i was type II diabetic, which means I was already getting close to having it but seroquel brought it on faster. Watch out for face feeling hot and turning red along with other symptoms like urinating way too often. Not everybody gets it but i feel i should mention it.They never should have had me on it in the first place but it happens.

Mashugana 06-01-2012 03:42 AM

Re: Side effects with Seroquel?
 
thanks, i always welcome any advice...my doc is going to put on low dose of the standard thorazine...that is if we can get it. i guess its been banned from formularies because of bad side affects from folks with asthzeimer's and other unspecified dementias. i'm sure it will wreak some sort of hovac within me. i need something ...i can't keep eating klonapin or ativan. and i can't keep feeling this awful either.
mashugana

CrissyLee 06-10-2012 05:18 PM

Re: Side effects with Seroquel?
 
I see this was in May; I hope that my post is still helpful :) I am diagnosed as being Bi-Polar. I was given many anti-depressants as a teenager (none-worked). Then later on they started trying me on some on the other type of mood stabalizer's and anti-psychotic's; which they worked much better! With serequel, it wasn't for me, but it may work for you... I recommend giving any medication a 6 month trial basis if there are not any serious side effects happening. I will say ***DO NOT DRINK ALCOHOL*** I had a very bad experience: That is what I most wanted to share. I was very drunk...passed out my boyfriend fed me my meds... (I was 19 years old...partying...yadayada)... I woke up enraged... blacked his eye... he took me to my mother... I tried to run us off the road... I beat up my mother... and It ONLY GETS WORSE!!! .... I do not remember much of it. Only bits and pieces have come back over the years... That night messed up my life so very bad... All in all Side Effect wise to consider with this one *DO NOT DRINK ALCOHOL* and it did make me gain weight lol

Liddiebee 06-24-2012 11:41 AM

Re: Side effects with Seroquel?
 
yes, i have experienced a lot of nausea on Seroquel, and also rapid heartbeat at night.

beachlove12 07-05-2012 10:46 PM

Re: Side effects with Seroquel?
 
[QUOTE=relyeatu;4982790]I have been prescribed Seroquel to help me sleep. I take anywhere from 50mg -200 mg per night depending on my mood and what's going on.

I've experienced increased appetite, weight gain, muscle spasms and nausea since I've been on it. Anyone else had the same issues with this drug?

Thx.:)[/QUOTE]

I've been on seroquel for about 3 months and I haven't had any side effects

grillo7 09-15-2012 09:10 AM

Re: Side effects with Seroquel?
 
Increased appetite and weight gain are very common with Seroquel. If you are only having issues with sleep and nothing else, I would ask your doctor about switching to Trazodone, or perhaps trying a sedative hypnotic like Ambien. You could even try benadryl over the counter as well if you are only having problems falling asleep. Best of luck...


All times are GMT -7. The time now is 06:10 PM.